MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that bd bbl¿ lowenstein-jensen medium slants 100 ea.Had contamination.There was one occurrence in this event with no patient impact.The following information was provided by the customer: "the client reports contamination results in quality control samples of sterility of the culture medium.There are no samples of patients involved.A follow-up was carried out with the client in order to clarify that it is a new quality control test, because the product was received in may and the incubation was carried out according to the instructions.Microbial development is detected in two boxes of lowenstein-jensen culture medium corresponding to the last order delivered (may).They correspond to lot 1265556.A sterility control was carried out at the moment of receiving them on 10 tubes at random, without obtaining development at that time, so they may be slow-growing germs.".
 
Additional Manufacturer Narrative
H.6 investigation summary: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 1265556 was satisfactory per internal procedures.Filling, torqueing, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.Also, each batch history record was reviewed to confirm the following prior to release: the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.All autoclave parameters conformed to the validated cycle parameters for this product.The minimum f0 for this product was met.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1265556 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis, slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.Two photos were received to assist with the investigation: the first photo shows three partial tubes the caps cannot be seen from the photo.There does appear to be white particles on the slants of all three tubes.However, the determination of a colony cannot be determined from the photo.The particles could be an indication of poorly mixed media.No product information is presented in this photo.The second photo shows three partial tubes the caps cannot be seen from the photo.There does appear to be white particles on the slants of all three tubes.However, the determination of a colony cannot be determined from the photo.The particles could be an indication of poorly mixed media.No product information is presented in this photo.Without product verification a photo alone cannot confirm a compliant.A photo must provide clear indication of the product, product defect, and important product information such as batch/lot number must be included.No returns were received to assist with the investigation.This complaint cannot be confirmed based on the evidence provided by the photos.No action is indicated at this time.Bd will continue to trend complaints for contamination.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15322901
Report Number1119779-2022-01148
Device Sequence Number5505220
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/19/2023
Device Model Number220909
Device Catalogue Number220909
Device Lot Number1265556
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown